# SDR IXXA9700030

- Difficulty date: March 13, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N830BX
- Make and model: Doug DC-8-71F
- Aircraft serial: 45973
- System (JASC): 2730 · Elevator Control System
- Part: Elevator
- Condition: Jammed
- Location: Elevator Control
- Part time: 1,098 hours
- Stage of operation: TO
- Nature of condition: F, W
- Precautionary procedure: C, D

## Discrepancy

DURING TAXI CHECK OF THE ELEVATORS AND POSITION INDICATION SYSTEM, ALL INDICATIONS WERE NORMAL.  DURING TAKEOFF ROLL AT 80 KNOTS, THE ELEVATOR CHECK WAS ABNORMAL AND ELEVATOR JAMMED.  THE TAKEOFF WAS REJECTED AND THE AIRCRAFT RETURNED TO THE BLOCKS.  THE LOCAL NTSB AND FAA WERE NOTIFIED.  MAINTENANCE INSPECTED THE CONTROL SYSTEMS OF THE ELEVATOR FOR DEFECTS.  DURING THE INSPECTION OF THE RIGHT ELEVATOR TAB DRIVE TUBE ASSEMBLY, WASHERS WERE FOUND INSTALLED BENEATH THE ATTACHING BOLT HEADS.  THE INSTALLATION WAS CORRECTED USING THE DOUGLAS ILLUSTRATED PARTS CATALOG, 27-30-0 FIGURE 53.  THE AIRCRAFT THEN COMPLETED A HIGH SPEED TAXI CHECK AND TEST FLIGHT TO VERIFY NORMAL ELEVATOR CONDITIONS.
